Clozapine-Induced Myocarditis and Pericarditis

, , ,

International Medical Journal, 21(5), 539-540 (2014) .


Abstract

Objective: Clozapine is known to cause cardiac side-effects, including myocarditis, pericarditis and cardiomyopathy. A 50-year-old Malay man with schizoaffective disorder and tardive dyskinesia who developed transient tachycardia, low blood pressure and fever after 17 days of starting clozapine was studied. Result: Elevated creatinine kinase at 532 U/l along with WBC and neutrophil count at 21.40 and 16.83 x 109/l respectively indicated an acute myocarditis. Additionally, pericardium involvement was suggested by V1-V4 ST elevation and absence of T wave inversion. Conclusion: The emergence of tachycardia, low blood pressure and fever in patient who is recently started on clozapine treatment should be investigated for cardiac complications. Old age and concomitant treatment with sodium valproate possibly increased the risk of clozapine-induced cardiac side-effects.



Add your rating and review

If all scientific publications that you have read were ranked according to their scientific quality and importance from 0% (worst) to 100% (best), where would you place this publication? Please rate by selecting a range.


0% - 100%

This publication ranks between % and % of publications that I have read in terms of scientific quality and importance.


Keep my rating and review anonymous
Show publicly that I gave the rating and I wrote the review